Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 12, 2011, 7:13 PM EDT for Wilkinson County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 7:13 PM EDT (23:13 UTC)
- Expired
- Aug 12, 2011, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 40 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551
WWUS82 KFFC 122313
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT FRI AUG 12 2011
GAZ074-084-122345-
713 PM EDT FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON AND WILKINSON COUNTIES UNTIL 745 PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HEBRON...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON AND WILKINSON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE HEBRON...DEEPSTEP...TOOMSBORO AND
OCONEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3276 8293 3273 8309 3299 8314 3300 8312
3298 8312 3295 8307 3297 8307 3299 8305
3301 8305 3304 8293 3280 8284
TIME...MOT...LOC 2313Z 346DEG 8KT 3293 8301
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 4:21 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 12, 4:21 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 PM EDT FRI AUG 12 2011 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... PERSISTENT SUBTROPICAL RIDGE ACROSS THE SOUTH CENTRAL U.S. GREATLY SUPPRESSED AND ELONGATED WEST-EAST IN CONTRAST TO MUCH OF THIS SUMMER. MEANWHILE...FAIRLY HEALTHY WESTERLIES...FOR MID-AUGUST TRAVERSE THE U.S...AND HAVE PENETRATED THE SOUTHERN LATITUDES MORE SUBSTANTIALLY THAN HAVE BEEN SEEN IN SOME TIME. THESE SYNOPTIC FEATURES HAVE RESULTED IN STRENGTHENING WNW FLOW ACROSS OUR REGION...WITH EMBEDDED SHORT WAVES. ONE SUCH WEAK SHORT WAVE WAS MOVING FROM AL INTO GA THIS AFTERNOON...SUPPORTING ISOLD SHRA/TSRA DEVELOPMENT. WOULD EXPECT THIS TO CONTINUE THROUGH DAYTIME HEATING...WITH THE BEST FOCUS ACROSS THE EASTERN AND SOUTHERN AREAS. ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET. A STRONG SHORT WAVE WAS EVIDENT ACROSS THE NORTHERN PLAINS. THIS SYSTEM WILL TRACK STEADILY SOUTHEAST THROUGH SUN...REACHING THE CWA SAT NIGHT/SUN. WHILE THUNDERSTORMS ARE MOST CERTAINLY EXPECTED TO ACCOMPANY THIS SYSTEM...QUESTIONS REMAIN AS TO THE DEGREE OF SEVERITY AND HEAVY RAIN THREAT. MODELS IN GENERAL AGREEMENT THAT THE BULK OF THE UPPER SUPPORT WILL COME THROUGH THE AREA LATE SATURDAY NIGHT/SUNDAY MORNING...WITH THE BULK OF THIS PASSING BY TO THE NORTH OF THE CWA ACROSS TN/KY. IN ADDITION...INSTABILITY IS UNIMPRESSIVE. EXPECTED SCENARIO IS ORGANIZED SHRA/TSRAS WILL APPROACH THE CWA FROM THE NW TOWARD 06Z SUN...TRAVERSE THE NC/NW PART OF THE CWA BETWEEN 06Z-12Z SUN...IN A DIMINISHING FASHION...THEN REDEVELOP...PENDING RESIDUAL CONVECTIVE DEBRIS CLOUD COVER...ACROSS EASTERN/MIDDLE GA SUN AFTERNOON. THIS THINKING IS CONSISTENT WITH SPC OUTLOOKS OF SLIGHT RISK EXTREME EAST CENTRAL GA SUN...AND 5 PERCENT RISK FAR NW GA SAT NIGHT. ANY INCREASE/DECREASE IN SPEED OF THE SYNOPTIC SYSTEM WOULD LEAD TO CHANGES IN THIS THINKING...AS 500MB TEMPS ON THE ORDER OF -8C TO -9C AND PRE-SYSTEM 850MB WINDS OF 20-25KTS...OTHERWISE DO LEND MORE SUPPORT TO SEVERE POTENTIAL...IN THE FORM OF HAIL AND DAMAGING WINDS. THE HEAVY RAIN THREAT APPEARS MINIMAL...ALSO IN PART DUE TO POOR TIMING...BUT PARTLY TO THE ANTECEDENT LACK OF DEEP TROPICAL MOISTURE WITH INDICATED PWS ONLY RISING TO 1.7 MAX WITH THIS SYSTEM. THE HEAVIEST RAINFALL SHOULD BE CONFINED TO THE SE/SC ZONES SUN AFTERNOON...AND PERHAPS THE FAR NW SAT NIGHT. WILL SIDE WITH A MAV/MET BLEND FOR TEMPS THROUGH THE SHORT TERM...WITH NO SIGNIFICANT CHANGE IN AIR MASS EXPECTED THROUGH SUN. MET MOS MAX TEMPS FOR SAT ARE TOO LOW GIVEN EXPECTED SUNSHINE AND LACK OF CONVECTION...WITH MAV MOS APPEARING MORE REASONABLE. FOR SUN...WILL SIDE TOWARD COOLER MET MOS BECAUSE OF INCREASED CLOUD COVER AND EXPECTED RAINFALL. .LONG TERM /MONDAY THROUGH FRIDAY/... AN IMPRESSIVE...POSITIVELY TILTED UPPER TROUGH...SHIFTS OFF THE MID-ATLANTIC COAST MON AS THE SUBTROPICAL RIDGE ONCE AGAIN AMPLIFIES THROUGH TX AND THE SOUTHERN PLAINS...PUTTING THE CWA IN A DRY NW FLOW ALOFT. A NOTABLE POCKET OF VERY DRY AIR TRAVERSES THE CWA MON-TUE. THIS WILL ALLOW FOR POTENTIALLY TWO THUNDERSTORM FREE DAYS...A RARITY FOR AUG IN THESE PARTS. COOLING...HOWEVER...WILL BE MODEST AT BEST...WITH 850MB TEMPS HOVERING NEAR +20C. NEAR MAXIMUM INSOLATION WILL PUSH TEMPERATURES INTO THE 90S...BUT MOST AREAS SHOULD REMAIN IN THE 90-93 RANGE. THE MAIN DIFFERENCE WILL BE NOTICEABLY LOWER DEWPOINTS IN THE 60 TO 65 RANGE...ALLOWING FOR MINS IN THE 60S OUTSIDE URBAN AREAS. GFS/ECMWF DIFFER ON TIMING OF THE NEXT NW FLOW SHORT WAVE TO AFFECT THE CWA...GENERALLY IN THE WED-THU TIME FRAME. THE 12Z ECMWF NOW SHOWS A SUBSTANTIAL CHC FOR TSRA WED...BUT NOT BUY OFF INTO THIS ONE SOLUTION JUST YET. WILL ADVERTISE LOW POPS...MAINLY NW WED AFTERNOON...WITH CHC POPS AREA WIDE FOR THE REMAINDER OF THE EXTENDED...AS A SERIES OF NW FLOW SHORT WAVES TRAVERSE THE AREA AND A WEAK SFC BOUNDARY STALLS WITHIN THE CWA. WILL RE-EVALUATE TOMORROW FOR POSSIBLE SHIFT IN HIGHER POPS FROM THU TO WED...IF TRENDS TOWARD LATEST ECMWF VERIFY. WITH NW FLOW PERSISTING THROUGH THE EXTENDED PERIODS AND 850MB TEMPS HELD IN CHECK AOB +20C...NEAR SEASONABLE TEMPERATURES ARE EXPECTED...HOWEVER...WITH AN INCREASE IN DEWPOINTS THROUGH THE LATER HALF OF THE WEEK. ON POSITIVE NOTE...IS THAT THE PERSISTENT NW FLOW AND SOUTH CENTRAL ANCHORED SUBTROPICAL RIDGE...SHOULD CONTINUE TO STEER ANY POTENTIAL TROPICAL SYSTEMS EITHER OUT INTO THE ATLANTIC OR SOUTHWARD TOWARD MEXICO...WITH NO IMPACT INDICATED TO THE CWA AT THIS TIME DURING THE NEXT 10 DAYS. 19 && .AVIATION... 18Z UPDATE... ISOLD ACTIVITY DEVELOPING ALONG INSTABILITY AXIS ACROSS NORTH CENTRAL GEORGIA. FEEL DRY AIR AT THE SURFACE AND ALOFT SHOULD KEEP TSRA TO A MINIMUM WITH ONLY CB REQUIRED THROUGH EARLY EVENING. THEREAFTER...MODELS SHOW AN INCREASE IN MOISTURE FROM THE EAST AT THE LOW LEVELS WHICH GUIDANCE INDICATES WILL RESULT IN MVFR VSBY REDUCTIONS. WILL NOT GO THAT LOW JUST YET BUT WILL BEGIN A TREND OF INDICATING AT LEAST PARTIAL REDUCTIONS TO VSBY TONIGHT. FOR SATURDAY...AREA COULD CERTAINLY END UP BEING BETWEEN SYSTEMS WITH VERY LITTLE ACTIVITY. SOUNDINGS DO SHOW AND INCREASED MOISTURE LAYER IN THE LOW LEVELS WHICH IS ENOUGH FOR CB INCLUSION FOR NOW. //ATL CONFIDENCE...18Z UPDATE... LOW ON WINDS AND VSBY REDUCTIONS TONIGHT. HIGH ON REMAINING ELEMENTS. 23 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 94 72 92 / 30 20 50 50 ATLANTA 73 94 74 91 / 20 20 60 50 BLAIRSVILLE 64 86 65 83 / 20 30 60 40 CARTERSVILLE 70 95 71 91 / 20 20 60 40 COLUMBUS 75 96 76 95 / 30 20 30 40 GAINESVILLE 72 92 73 89 / 30 20 60 40 MACON 73 95 74 93 / 30 20 20 40 ROME 69 94 70 91 / 20 30 60 40 PEACHTREE CITY 70 94 71 91 / 20 20 50 50 VIDALIA 74 94 75 94 / 30 20 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/23
Hazardous weather outlook, Aug 12, 5:00 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT FRI AUG 12 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 PM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... WEAK FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL SINK SLOWLY SOUTH THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR ISOLATED THUNDERSTORMS WILL BE EARLY THIS EVENING ACROSS EAST CENTRAL AND NORTHEAST GEORGIA. .DISCUSSION... A WEAK FRONTAL BOUNDARY ALONG WITH A BROAD UPPER TROUGH AND A FEW WEAK DISTURBANCES OVER THE REGION WILL HELP ISOLATED THUNDERSTORM DEVELOPMENT THIS EVENING. DYNAMICS AND INSTABILITY INDICES ARE WEAK SO ANY THUNDERSTORMS THAT DO DEVELOP SHOULD STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED SATURDAY THROUGH SUNDAY...AND AGAIN WEDNESDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER EXPECTED MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 12, 6:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT FRI AUG 12 2011
GAZ085-097-122315-
640 PM EDT FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN LAURENS AND JOHNSON COUNTIES UNTIL 715 PM EDT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SPANN...MOVING NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
LAURENS AND JOHNSON COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE TUCKERS CROSSROAD...LOVETT...SPANN...
WRIGHTSVILLE...DONOVAN AND NEW HOME. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3261 8261 3258 8272 3260 8279 3266 8290
3275 8290 3279 8278 3277 8276 3279 8270
3278 8266 3278 8261 3271 8256
TIME...MOT...LOC 2240Z 238DEG 7KT 3270 8273Special weather statement, Aug 12, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT FRI AUG 12 2011
GAZ074-084-122345-
713 PM EDT FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON AND WILKINSON COUNTIES UNTIL 745 PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HEBRON...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON AND WILKINSON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE HEBRON...DEEPSTEP...TOOMSBORO AND
OCONEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3276 8293 3273 8309 3299 8314 3300 8312
3298 8312 3295 8307 3297 8307 3299 8305
3301 8305 3304 8293 3280 8284
TIME...MOT...LOC 2313Z 346DEG 8KT 3293 8301
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:40 PM EDT | Special Weather Statement | FFC | Johnson | 35 min |
| Aug 12, 7:30 PM EDT | Special Weather Statement | FFC | Glascock | 30 min |
| Aug 12, 7:40 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Aug 12, 7:55 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.